Hail, Dodge
- When
- June 13, 9:20 PM CST
- Where
- Dodge County, Ames
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.450, -96.633
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 13, 2:10 PM CST, 7 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA NE 310 PM CDT WED JUN 13 2001 FORECAST CONCERN RMNS TSTM AND SVR THREAT INTO THU AND HEAVY RAIN POTENTIAL. ETA HAS BEEN A LTL MORE CONSISTENT AND SLOWER WITH UPR SYS AND AVN APPEARS TO BE A LTL TOO FAST. WL GENERALLY GO WITH THE ETA/MESOETA. SHORT TERM...MESO LOW HAS SHIFTED N TO NR YKN AT 20Z WITH CDFNT ENTERING OAX EXTREME NW COUNTIES W OF OFK. BEST LOW LVL CONVERGENCE AND THICKEST CU FIELDS WERE ALONG AND JUST AHD OF BNDRY IN NERN NEBR AND SERN SD. WITH 60KT 300 MB JET FCST INTO NERN NEBR BY 00Z THIS EVENING...INITIALLY THIS AREA APPEARS MOST AT RISK FOR SVR WX. WL PRBLY JUST GO SCT IN TSTM FCST TNGT W/NO POPS ACRS THE NERN ZONES AND KEEP HIGH POPS REST OF ZONES UNLESS CONVECTION DVLPS FTHR S BFR ZONE ISSUANCE TIME. WITH UPR LOW TO OUR W NOT MOVG EWD MUCH OVRNGT...SFC LOW DVLPMNT IN SERN CO THIS EVENING SHOULD KEEP BNDRY FM GOING MUCH FTHR E TNGT ALTHO OUTFLOW BOUNDARIES COULD CONTAMINATE SFC FNTS BY MORNING. AS 45-70 850 MB JET...SPEED DEPENDS ON MODEL...ETA IS THE STRONGEST...DVLPS ON E SIDE OF SFC LOW TO OUR SE...STRONGER CNVCTN AND HEAVY RAIN THREAT COULD SHIFT AWAY FM NERN ZONES. SPCLY WITH HIGHER 850 MB THETA E AIR FEEDING INTO BNDRY OVR CNTRL NEBR. ALSO WITH NO WIDESPREAD SIGFNT RAINS MUCH OF OUR CWA WL REFRAIN FM FLASH FLOOD WATCH ATTM. FAR SERN ZONES RMN THE FARTHEST REMOVED FM UPPER JET AND LOW LVL BOUNDARIES AND WL KEEP POPS LOWEST THERE BUT STILL ABV FWC NUMBERS. RAISED LOWS A TOUCH A FEW AREAS. WITH SLOWER MOVEMENT OF UPR SYS AND ASSOCD SFC FNT...CWA RMNS IN CONVECTIVE THREAT ON THU WITH PSBL SVR WX AGAIN FAR E/NE. WL ADJUST FCST TO MENTION TSTMS ALL ZONES W/HIGHEST POPS E/NE. SOME COOLER AIR COULD OCCLUDE ARND S SIDE OF SYS BUT THERE SHOULD BE ENOUGH SUNSHINE TO ALLOW READINGS TO REACH FWC. WITH AVN TOO FAST MAV TEMPS LOOK TOO COOL. WL KEEP CHC OF SHOWERS W AND TSTMS E THU EVENING AND ALSO INCREASED POPS. FRI LOOKS DRY. TEMPS THU NGT MAYBE A LTL BLO FWC. FOR FRI...STG W COMPONENT TO LOW LVL WINDS AND PT TO MO SUNNY SKIES SHOULD ALLOW TEMPS TO WARM NICELY WITH SOME POSSIBILITY OF THEM SURPASSING GUID. .OMA...NONE. POLLACK
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-141000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 515 PM CDT WED JUN 13 2001 STORM SPOTTER GROUPS ACROSS EASTERN NEBRASKA SHOULD BE ALERT AND READY FOR ACTIVATION. ACTIVATION MAY ALSO BE NEEDED IN SOUTHWEST IOWA TONIGHT. A FRONTAL BOUNDARY EXTENDS FROM A LOW PRESSURE CENTER OVER SOUTHEAST SOUTH DAKOTA ACROSS EASTERN NEBRASKA AND INTO SOUTHWEST KANSAS. THE ATMOSPHERE IS MOIST AND VERY UNSTABLE AIR ALONG AND EAST OF THE FRONT. EXPLOSIVE THUNDERSTORM DEVELOPMENT IS LIKELY. SUPERCELL THUNDERSTORMS ARE POSSIBLE. SCATTERED STORMS WILL CONTINUE THROUGH THE EVENING. THE MAIN THREAT FROM THE STORMS IS LARGE HAIL AND DAMAGING WINDS...BUT ISOLATED TORNADOES ARE POSSIBLE BECAUSE OF STRONG WIND SHEAR. LATER TONIGHT THE THREAT WILL GRADUALLY SHIFT TOWARD HEAVY RAIN... WHICH MAY CAUSE FLOODING. MILLER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
723 PM CDT WED JUN 13 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0620 PM 9 S PILGER NE .88 INCH HAIL
06/13/01 STANTON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0630 PM WISNER NE 1 INCH HAIL
06/13/01 CUMING REPORTED BY PUBLIC.
0640 PM 8 SSW PILGER NE 1.75 INCH HAIL
06/13/01 STANTON
0650 PM CLARKSON NE .88 INCH HAIL
06/13/01 COLFAX REPORTED BY PUBLIC.
0653 PM 3 SE STANTON NE 1.75 INCH HAIL
06/13/01 STANTON REPORTED BY EMERGENCY
MANAGEMENT.
0700 PM HOWELLS NE .88 INCH HAIL
06/13/01 COLFAX REPORTED BY HAM RADIO
OPERATOR.
0703 PM HOWELLS NE 1 INCH HAIL
06/13/01 COLFAX REPORTED BY HAM RADIO
OPERATOR.
0704 PM BELLWOOD NE 1 INCH HAIL
06/13/01 BUTLER REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0710 PM RISING CITY NE 1.75 INCH HAIL
06/13/01 BUTLER REPORTED BY LAW
ENFORCEMENT OFFICIAL.
MILLERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
825 PM CDT WED JUN 13 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0710 PM 4 S HOWELLS NE 1.5 INCH HAIL
06/13/01 COLFAX REPORTED BY STORM
SPOTTER.
0715 PM 3 S HOWELLS NE 2.75 INCH HAIL
06/13/01 COLFAX REPORTED BY HAM RADIO
OPERATOR.
0715 PM BEAVER CROSSING NE 1.5 INCH HAIL
06/13/01 SEWARD REPORTED BY STORM
SPOTTER.
0744 PM 3 SSW SEWARD NE 1.75 INCH HAIL
06/13/01 SEWARD REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0750 PM SEWARD NE 1.75 INCH HAIL
06/13/01 SEWARD REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0758 PM 3 SE SEWARD NE 1.5 INCH HAIL
06/13/01 SEWARD REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0800 PM 4 W WEST PT NE MPH TSTM GUST
06/13/01 CUMING FUNNEL CLOUD. REPORTED
BY STORM SPOTTER.
0800 PM 3 E BEAVER CROSSING NE .75 INCH HAIL
06/13/01 SEWARD REPORTED BY OFF-DUTY
NWS EMPLOYEE.
0803 PM SEWARD S NE TORNADO
06/13/01 SEWARD REPORTED BY FIRE AND
RESCUE.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
825 PM CDT WED JUN 13 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0710 PM 4 S HOWELLS NE 1.5 INCH HAIL
06/13/01 COLFAX REPORTED BY STORM
SPOTTER.
0715 PM 3 S HOWELLS NE 2.75 INCH HAIL
06/13/01 COLFAX REPORTED BY HAM RADIO
OPERATOR.
0715 PM BEAVER CROSSING NE 1.5 INCH HAIL
06/13/01 SEWARD REPORTED BY STORM
SPOTTER.
0744 PM 3 SSW SEWARD NE 1.75 INCH HAIL
06/13/01 SEWARD REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0750 PM SEWARD NE 1.75 INCH HAIL
06/13/01 SEWARD REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0758 PM 3 SE SEWARD NE 1.5 INCH HAIL
06/13/01 SEWARD REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0800 PM 3 E BEAVER CROSSING NE .75 INCH HAIL
06/13/01 SEWARD REPORTED BY
OFgF-DUTY NWS EMPLOYEE.
0803 PM SEWARD NE TORNADO
06/13/01 SEWARD REPORTED BY FIRE AND
RESCUE.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
950 PM CDT WED JUN 13 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0810 PM 6 S SEWARD NE TORNADO
06/13/01 SEWARD REPORTED BY EMERGENCY
MANAGEMENT.
0812 PM 8 E SEWARD NE TORNADO
06/13/01 SEWARD REPORTED BY EMERGENCY
MANAGEMENT.
0812 PM WISNER NE 1.75 INCH HAIL
06/13/01 CUMING REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0815 PM 1 W MALCOLM NE TORNADO
06/13/01 LANCASTER REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0830 PM WISNER NE WIND DAMAGE
06/13/01 CUMING TREE DAMAGE. REPORTED
BY LAW ENFORCEMENT
OFFICIAL.
0935 PM REYNOLDS dNE 100 MPH TSTM GUST
06/13/01 JEFFERSON REPORTED BY EMERGENCY
MANAGEMENT
MILLERThe Omaha radar (KOAX), 27 km away, was scanning. The volume nearest the first event began at 03:20 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2001Every state in 2001This day in weather historyWarnings in Nebraska, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5254453.